Share Facebook
Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Asacol tablets in stool?


09-16-2013, 12:19 PM   #1
haley1991
 
haley1991's Avatar
 
Join Date: Aug 2012
Location: UK, Lancashire
Asacol tablets in stool?

.
I go abroad on Wednesday - Were sticking to Europe, not to far from home!
Since being diagnosed, I've never felt as good as I do now!

Ive been taking Asacol for about 7 months. Today is the first time I noticed my tablets in my stool..
I got my gloves and picked it out, it squished in my fingers easily, there was still medicine inside.

I rang my consultant and IBD nurse. Typical neither were available and neither have called back.. I suppose this means their not worried?

Someone please put my mind at rest? lol
I've never noticed this before.. I wouldn't be as bothered if I wasn't going away
xx
__________________
twitter.com/HaleyRS
09-16-2013, 01:23 PM   #2
Patricia56
Senior Member
 
Patricia56's Avatar
 
Join Date: Jul 2012
Location: Northern California, USA
The capsule or outside covering typically passes through the small intestine and shows up in the stool. There shouldn't be much if any medicine left in it.
__________________
Badger, 18, CD, overall great guy
Dxd age 10, 2006 after nearly 1 year of active sx
Current CD meds: Remicade, Methotrexate and Omeprazole, Vit. D, Calcium, Folic Acid, Probiotic

Nothing I say here should be construed as medical advice. I am not a doctor. These are just my opinions.
09-16-2013, 03:01 PM   #3
haley1991
 
haley1991's Avatar
 
Join Date: Aug 2012
Location: UK, Lancashire
Thanks very much! I was just worrying because I'm going away! Today was the first time I've noticed this so I'll just keep an eye out for now and hope its a one-off
xx
09-17-2013, 05:03 AM   #4
Axelfl3333
Senior Member
 
Join Date: Mar 2013
Location: Coatbridge, United Kingdom
Don,t be concerned either if you occasionally see little beads! It's the delivery method for the meds enjoy your holiday
09-17-2013, 04:02 PM   #5
Cat-a-Tonic
Super Moderator
 
Cat-a-Tonic's Avatar
 
Join Date: May 2010
Location: Madison, Wisconsin

My Support Groups:
I was on Asacol for a couple of years, and after awhile I regularly saw full tablets (full of medicine) in my stool. I was on the 400 mg tablets of Asacol, and I was taking 6 a day. At most I'd see 1 or 2 tablets in my stool every day - but I was still in remission at the time. I'm not sure, but it was my presumption that the 4 or so tablets that I was digesting was enough to keep me feeling well. Seeing 1 Asacol tablet in your stool one time is not cause for alarm in my experience. If you start having any symptoms, or if this starts happening frequently, then let your doctor know. But just one tablet one time, I wouldn't worry.

I would keep an eye on it though. I went from passing the tablets every so often, to passing them just about every day. I don't know if my body gradually lost the ability to break them down or what. So just keep an eye on things and let your doc know if this becomes a recurrent thing. Good luck and have fun on your trip!
09-17-2013, 04:07 PM   #6
haley1991
 
haley1991's Avatar
 
Join Date: Aug 2012
Location: UK, Lancashire
Thanks very much everyone for putting my mind at rest! Il keep an eye on it whilst on my trip and go straight to the docs when I get home if this continues! Xxx
Reply

Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Asacol tablets in stool?
Thread Tools


All times are GMT -5. The time now is 06:30 PM.
Copyright 2006-2017 Crohnsforum.com